Missouri, 2001

Damaging Wind in Missouri, April 3, 2001

April 3, 2001 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 3, 2:15 AM CST, 11 hours 15 minutes earlier.

Area forecast discussion, Apr 3, 2:15 AM CST, 11 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
315 AM CDT TUE APR 3 2001

FORECAST CHALLENGE IS TIMING OF SHRA/TSRA THE NEXT FEW DAYS.
REGIONAL RADARS SHOWING SHRA/FEW TSRA CONTINUING TO FORM OVER WRN
MO/ERN KS AND MOVING EAST.  PRECIP IS A RESULT OF 850-700 MB THETAE
ADVECTION/MOISTURE CONVERGENCE WHICH WILL GRADUALLY DIMINISH BY MID
MORNING AS LOW LEVEL JET DIMINISHES...SO WILL SHOW A ENDING TREND
IN ZONES.  REDEVLOPMENT THIS AFTN WILL BE LIMITED TO OVER THE SRN
ZONES NEAR TO QSTNRY FRONT WHERE MESOETA HAS LI/S TO -2 AND LIMITED
CAP.

MODEL MASS FIELDS APPEAR SIMILAR IN BUILDING UPR RIDGE OVER CNTRL
U.S. IN RESPONSE TO DIGGING WRN U.S. TROF.  SFC HIGH OVER CENTRAL
CANADA WILL MOVE SEWD THROUGH THE GREAT LAKES...PUSHING SFC FRONT
SWD INTO AR.  LACK OF UVV...STABLE BOUNDARY LAYER AND BUILDING
HEIGHTS WILL ACT TO SUPPRESS PRECIP.  BEST CHANCES FOR SHRA/TSRA
WILL BE OVER CNTRL MO TONIGHT AS MESOETA SHOWING 850-700MB FORCING
AND SHOWALTERS AOB ZERO.  SAME TREND SEEN OVER NERN MO ON WEDNESDAY
NIGHT AS LOW LEVEL FRONT BEGINS TO MOVE NWD IN RESPONSE TO LOW
DEVELOPING OVER CNTRL HI PLAINS.

NGM CROSS SECTIONS SHOWING ABUNDANT LOW-MID LEVEL RH NEXT 48
HRS...SO WILL KEEP MO CLDY/CLDY WORDING.  GUIDANCE TEMPS AGREE ON
LOWS...BUT WILL TREND ON COOLER SIDE OF GUIDANCE FOR HIGHS WITH LACK
OF SUN AND ELY WINDS.

.STL...NONE

BRITT

In the hours before

Special weather statement, Apr 3, 11:00 AM CST, 2 hours 30 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1200 PM CDT TUE APR 3 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST
MISSOURI THIS AFTERNOON.

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS MOVED ACROSS WEST
CENTRAL MISSOURI THIS MORNING PRODUCING HEAVY DOWNPOURS...GUSTY
WINDS AND LARGE HAIL.  THESE THUNDERSTORMS ARE EXPECTED TO WEAKEN
SOMEWHAT AS THEY MOVE INTO SOUTHEAST MISSOURI THIS AFTERNOON. EVEN
SO...SPOTTER ACTIVATION MAY BE REQUIRED IN SOME AREAS.

LENNING
Special weather statement, Apr 3, 11:03 AM CST, 2 hours 27 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1200 NOON CDT TUE APR 3 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST
MISSOURI THIS AFTERNOON.

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS MOVED ACROSS WEST
CENTRAL MISSOURI THIS MORNING PRODUCING HEAVY DOWNPOURS...GUSTY
WINDSd AND LARGE HAIL.  THESE THUNDERSTORMS ARE EXPECTED TO WEAKEN
SOMEWHAT AS THEY MOVE INTO SOUTHEAST MISSOURI THIS AFTERNOON. EVEN
SO...SPOTTER ACTIVATION MAY BE REQUIRED IN SOME AREAS.

LENNING
Special weather statement, Apr 3, 11:05 AM CST, 2 hours 25 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1200 CDT TUE APR 3 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST
MISSOURI THIS AFTERNOON.

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS MOVED ACROSS WEST
CENTRAL MISSOURI THIS MORNING PRODUCING HEAVY DOWNPOURS...GUSTY
WINDS AND LARGE HAIL.  THESE THUNDERSTORMS ARE EXPECTED TO WEAKEN
SOMEWHAT AS THEY MOVE INTO SOUTHEAST MISSOURI THIS AFTERNOON. EVEN
SO...SPOTTER ACTIVATION MAY BE REQUIRED IN SOME AREAS.

LENNING
Local storm report, Apr 3, 11:59 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1259 PM CDT TUE APR 03 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....
.
1240 PM    WESTPHALIA                MO   0.75 INCH HAIL
04/03/01   OSAGE                          1/2 TO 3/4 INCH HAIL
                                          COVERED THE GROUND
Local storm report, Apr 3, 12:59 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
159 PM CDT TUE APR 03 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

157 PM     STEELVILLE                MO   0.75 INCH HAIL
04/03/01   CRAWFORD                       3/4 INCH HAIL FROM THE
                                          COUNTY SHERIFF

The radar

The St Louis radar (KLSX), 135 km away, was scanning. The volume nearest the first event began at 19:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Iron

When
April 3, 1:30 PM CST
Where
Iron County, Glover
Measured
53 kt (61 mph)
Reported by
NEWSPAPER
Coordinates
37.483, -90.717

Thunderstorm wind gusts downed trees in the Glover area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244661.